T Nation

Not Sure What's Wrong After 5 Months Treatment. Arimidex Didn't Work


#1

Hello, I’m new here. So I’ve been seeing a urologist for 5 months now. I always knew something was off, from getting fat really easily, depression and low energy, ED, severe brain fog, physical recovery was very slow, had to take a 1-2 hr nap for extreme lethargy every single day, insomnia lasting sometimes up to 5 days straight even after gym and martial arts 1-2x a day, etc so I had my GP get my test checked in a routine physical in dec. My test came out in the 420s. In Jan I started working with a urologist, after she took my test and it was in the low /mid 400s, and my E2 was 55.

male
30 years old
Did 1 6 week cycle of Test - E at 22, and 1 cycle of a designer AAS 6 weeks oral about a year later, but I always used liver protectants and the necessary supplements for on cycle. and took nolvadex for PCT.

She put me on 1 mg arimidex ED, and after 2 months my T went up to 619 (reference range 250-827 ng/dl), and E2 down to 40. I then started losing hair, for one reason or another, and for a month she put me on 1 mg arimidex EOD. I started feeling super crappy again, depressed, gaining weight, low energy. no morning wood. My hair loss was unaffected by the arimidex, so she went back and put me on 1mg ED.

2 months later, now, my test is in the mid 600s (forgot the exact number she said) and my E2 is back to 55. She said she is no longer comfortable treating me without the assistance of an endocrinologist, so now that’s where we’re at. I am scheduled to have a liver test and am waiting for my endocrinologist appointment towards the end of July.

Now, she has me on Clomid (discontinued the arimidex because she said you cant stay on it for long), 50 mg EOD. This is my 4th day not being on arimidex and I feel awful. When i was on arimidex 1mg ed I finally feel OK, when my dose was changed to EOD I felt bad, no morning wood, brain fogginess, depressed. Now on Clomid I feel like :expressionless:

Any thoughts on what could be wrong with me? Sorry if it seems like incoherent ramble, it’s the brain fog. Just need some food for thought while I wait for my endo. The urologist mentioned a while ago she wants an MRI of my brain to see if i have a pituitary tumor.


#2

Have you had prolactin tested? High prolactin ususally indicates a pituitary tumor.

That’s really strange that 1mg arimidex ED didn’t bring down your E2. One dose of 1mg is enough to crash my E2 and make me feel like total crap.

Hair loss is usually a result of high DHT.

Post all your labs, maybe there is a clue there. Something is going on here.

Clomid won’t help you until you can figure out how to bring down that E2.


#3

Funny you mention that. I developed gyno as a kid and it never went away. At some point in my late teens or early 20s (i forget), my nipples secreted liquid, which would be the prolactin right? I do believe my uro tested my prolactin the first time around and she said it was normal.

I have a quest lab report with me here, but it just shows Total test and E2.

Also, the hair loss started in Oct/Nov, before my hormone therapy began. I received cortistone shots in the scalp to help the hairloss. Haven’t gotten a haircut to check yet because ive been nervous to see what it looks like. I think it stopped and started growing back


#5

Read these links found here: About the T Replacement Category

  • advice for new guys - provide more info about you
  • things that damage your hormones
  • finding a TRT doc

You need these labs:
TT
FT
E2
LH/FSH
prolactin
TSH
fT3
fT4 [please not T3, T4]
CBC
homo
fasting cholesterol
fasting glucose
AM cortisol when not taking
AST/ALT

Do you get cold easily?
Not using iodized salt?
Outer eyebrows sparse?
General hair thinning?
A lot of stress? Illnesses or accidents?

Did you ever try a lower dose of Arimdex/anastrozole? You could try 1/2mg twice a week. 1mg/ED was stopping peripheral T–>E2, but may have been high, driving high T–>E2 inside the testes and anastrozole does not work inside the testes.

Some guys feel horrible with Clomid. Nolvadex does not do that and has same beneficial effects as Clomid.


#6

I agree with everything ksman posted.

Also, what is your weight at? Fat converts T into E2, if you are carrying a lot of weight, this could have something to do with it.


#7

Damn. I looked at the lab sheets every single bood test and I noticed none of those were ever checked. Could there be a reason why my doc never thought to get that full panel tested?

I do not get cold easy. I use very minimal salt if ever. My eyebrows are normal. General hair thinning no, but my hair loss was like a massive half dollar patch on the left side of my head. No stress at all.

The only change we ever did to my arimidex was to change it from ED to EOD to ED. She won’t let me get on arimidex anymore as she said i’ve been on it too long.

I feel horrible on clomid. I felt horrible at 1mg arimidex EOD. The only time I’ve felt anything OK in the last few years has been on arimidex 1mg ED.

Clomid is making my joints and biceps hurt for some reason. I feel emo, drained, depressed, and im physically feeling weak.


#8

I weigh 153, my bodyfat stays high because of my high e2. I can train martial arts 4-5 x a week, and hit the gym 4-5x a week, do fasted cardio with bcaas and diet appropriately and never get lean. I get fat just existing.


#9

I think that you may need a different doc. But we can’t do much here without more data.


#10

If your weight is 153 in pounds, not kilos and unless you are 4 foot tall, I wouldn’t consider that having enough fat to really cause a problem with E2. Hell, I’m at 170 at 5’10" bf around 18-22% (really hard to estimate for me, I pretty much always see my abs unless I’m reallly, really fat)


#11

Hi, KSman,

Was wondering if you can explain your statement below in more detail.

“Did you ever try a lower dose of Arimdex/anastrozole? You could try 1/2mg twice a week. 1mg/ED was stopping peripheral T–>E2, but may have been high, driving high T–>E2 inside the testes and anastrozole does not work inside the testes.”

I’ll start a new thread with labs for my own particle situation but confused as to the mechanism of to much Arimidex. Are you saying to much can actual render it’s action inactive? could this release more E into the system ? EX: If someone takes to much you could blow thru your sweat spot and then crash E, than E could raise again because Arimidex doesn’t work in testes ? If you could try to explain I would appreciate it.

Thanks


#12

The explanation is that an AI, due to reducing E2 increases LH production, when dose is too high, it induces more LH production than a normal person would produce, when LH is too high, T—> E2 inside Testes too high and AI cannot reduce that so you end up with high E2 anyway as this E2 is being converted in the testes and not peripheral tissues in which anastrozole works.

The dose you have been prescribed shows how clueless your doc is in terms of T related issues, 1mg/day is used in women with breast cancer and the goal is to drive E2=0. You need only enough anastrozole to reduce E2 to mid 20s and not any lower while increasing LH to mid-normal ranges so that the body can facilitate this change after getting off the AI.


#13

equalo’s explanation seems the most plausible. Well done.